# SDR 2003UALA00542

- Difficulty date: July 7, 2003
- Submitted: August 6, 2003
- Operation: Air carrier
- Aircraft: N518UA
- Make and model: Boeing 757222
- Aircraft serial: 24871
- Aircraft time: 42,951 hours, 16,195 cycles
- Engine: Pwa PW2037
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Structure
- Condition: Failed
- Location: Nr 6 Slat
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED LEADING EDGE SLAT PROBLEM. THE NR 6 SLAT TRAILING EDGE WEDGE BROKE APART.  A SECTION OF THE TRAILING EDGE WEDGE SEPARATED FROM THE SLAT.  THE SUSPECT CAUSE OF DAMAGE WAS CORROSION OF THE ALUMINUM HONEYCOMB IN THE TRAILING EDGE WEDGE DUE TO MOISTURE INGRESSION.  INTENSIFIED INSPECTIONS WILL DETECT DELAMINATIONS PRIOR TO SEPARATON FAILURES.
